advertisement
Question
Posted by: Maritza | 2011/06/04

Geodon side-effects

I was started on Geodon 120mg nocte and 20mg mane 3.5 years ago after all treatment options were exhausted. I was on Seroquel, Abilify, Lithium etc. I had several Manic episodes that put me in financial ruins. Since I''ve been on it I have been amazingly stable. But, it makes me tired. I was always a sociable, outgoing person, that could keep the house tidy. Now, I could spend the weekend in bed. It gives me a blunted effect I would say. Soon after I started on it I was diagnosed with ADHD and I started on Concerta (6 months). If I take the Concerta I am a normal person almost. Obviously they did all the testing, neurosphycology, EEG, MRI and did a full history of my childhood and I fit the criteria. But, I am still wondering what would happen if I could ever stop the Geodon? There is no treatment I did not try, I''m on 3 moodstabilisers. Could the Geodon really have changed my life that much? A lower dose results in irritability and I have become hypomanic on 120mg. I just got the idea last week, is the ADHD symptoms more from the Geodon and am I just taking the Concerta to mask the side-effects. Anyway, whatever it does, it works if I take it. I was just wondering? Apparently I am far too efficient according to my friends and need a lower dose of Concerta. Can Concerta give you character traits that you do not inherently have, like being organised and driven. I was always like that, until I started the Geodon. Then I became like I was in a trance. My question is really silly, but I never get the chance to ask my Dr about it. He saw me the first time when I was started on the Geodon, when I moved to a new city, so he does not know my old personality. He thinks Concerta changed my life - and it is true, it did. So, I don''t want to stop it. Am I dependant on it? I only take it weekdays.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Good to hear the Geodon has been so useful to you. Sometimes the tiredness can be reduced by a VERY careful reduction in dosage ( but of course, only when planned very carefully with your shrink ) ; but sometimes its a nuisance, but an acceptable price to pay for the mood swing control and other benefits it provides, especially as you had so much trouble achieving stability on the other combinations.
The bnefits you experienced on Geodon are entirely credible. Human brain chemistry is so complex, that just as some people don't respond as well as expected to drugs that ought to help them, and some o us are lucky enough to find one that suits our individual chemistry well.
As to whether the Geodon could account for some of the symptoms, that you'd need to discuss with your prescribing shrink. I think tiredness is more likely due to geodon than manic-type symptoms, though restlessness is possible.
NO drug gives anyone "character traits" - you have them or you don't. Symptoms of illness or some drug side-effects might emphasize or reveal some pre-existing character traits, as can drunkenness.
Gosh, if any drug could make the disorganized and silly become organized and efficient, they'd put in in the water supply ! But in the reverse, yes, of course a drug which slows your reactions and makes you a bit drowsy, will make you LESS organized and efficient.
YOu are no more dependent in the nasty sense, on a drug which helps you function and feel much better, than a diabetic is "dependent" on insulin. So long as you are using the drug, rather than the other way round, its not dependency.
I have re-read your posting, but have not found the silly question you threatened me with. Where was it ?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Martiza | 2011/06/05

I really thought is was a silly questiont to ask if Concerta masks the side effects of the Geodon, but your response makes total sense. I feel more comfortable taking my Concerta and will never stop that or the Geodon. Both the drugs have made me a normal human being, even though my friends find me a bit too energetic at the moment. I don''t think it''s a manic episode. I am just doing well, enjoying my job and my life for a change. I will be forever grateful to the shrink that diagnosed the ADHD and gave me my life back. Thanks so much for putting my mind at ease. For anyone struggling with Bipolar - there is hope. I struggled for 3 years before they found the correct medication. And I have been stable for 3.5 years now. Just make sure you are with the right shrink. My previous one overprescribed and admitted to hospital to easily because he was too lazy to see you in the consulting rooms monthly. My current one sees me 3 monthly because I am so well controlled, but if I phone with a problem he immediately makes a plan to see me ASAP. That is the traits of a good shrink. Find a good one, you deserve it. You don''t need to go through hell. I can''t believe that I put up with 3.5 years ago. I thought " he is so busy, shame" . If he really cared he would have made time for me. People who knew me back then cannot believe the difference.

Reply to Martiza
Posted by: cybershrink | 2011/06/05

Good to hear the Geodon has been so useful to you. Sometimes the tiredness can be reduced by a VERY careful reduction in dosage ( but of course, only when planned very carefully with your shrink ) ; but sometimes its a nuisance, but an acceptable price to pay for the mood swing control and other benefits it provides, especially as you had so much trouble achieving stability on the other combinations.
The bnefits you experienced on Geodon are entirely credible. Human brain chemistry is so complex, that just as some people don't respond as well as expected to drugs that ought to help them, and some o us are lucky enough to find one that suits our individual chemistry well.
As to whether the Geodon could account for some of the symptoms, that you'd need to discuss with your prescribing shrink. I think tiredness is more likely due to geodon than manic-type symptoms, though restlessness is possible.
NO drug gives anyone "character traits" - you have them or you don't. Symptoms of illness or some drug side-effects might emphasize or reveal some pre-existing character traits, as can drunkenness.
Gosh, if any drug could make the disorganized and silly become organized and efficient, they'd put in in the water supply ! But in the reverse, yes, of course a drug which slows your reactions and makes you a bit drowsy, will make you LESS organized and efficient.
YOu are no more dependent in the nasty sense, on a drug which helps you function and feel much better, than a diabetic is "dependent" on insulin. So long as you are using the drug, rather than the other way round, its not dependency.
I have re-read your posting, but have not found the silly question you threatened me with. Where was it ?

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement